Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Omaha, NE

August 1, 2013Saline County, Nebraska

NWS Omaha, NE issued this special weather statement at Aug 1, 2013, 8:13 PM CDT for Saline County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 8:13 PM CDT (01:13 UTC)
Expired
Aug 1, 2013, 9:00 PM CDT
In force
47 min
Issued by
NWS Omaha, NE

County Saline County, NE

The radar

The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS83 KOAX 020113
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT THU AUG 1 2013
 
NEZ065-078-020200-
SEWARD NE-SALINE NE-
813 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 900 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR 11 MILES EAST OF YORK...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRETE...WILBER...FRIEND...UTICA...DORCHESTER...BEAVER CROSSING...
GOEHNER AND CORDOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.

LAT...LON 4049 9737 4069 9737 4069 9738 4070 9737
      4096 9737 4067 9692 4047 9692
TIME...MOT...LOC 0109Z 311DEG 26KT 4086 9737 

$$

CHERMOK/DEWALD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 1, 3:20 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 PM CDT THU AUG 1 2013

.DISCUSSION...

ACTIVE WEATHER EXPECTED THIS EVENING AS A MATURE MCS ACROSS
NORTHERN NEBRASKA SHOULD ROLL EAST SOUTHEAST. SEVERE WATCH
REMAINS IN EFFECT FOR NORTHEAST NEBRASKA AND NORTHWEST IOWA...AND
A TORNADO WATCH IN EFFECT FOR MUCH OF NORTH CENTRAL NEBRASKA. HOP
WRF AND RAP SEEM TO HAVE THE BEST HANDLE ON DEVELOPING CONVECTION...
THUS WILL HAVE HIGH POPS THIS EVENING WITH A SEVERE THREAT. HAVE
ISSUED A COUPLE OF SEVERE WARNINGS IN EXTREME NORTHEAST NEBRASKA...
BUT WE HAVEN'T BEEN ABLE TO GET ANY HAIL REPORTS BIGGER THAN
DIME TO NICKEL SIZE. EFFECTIVE SHEAR REMAINS QUITE HIGH AT 50 TO
60 KNOTS...BUT MID LEVEL LAPSE RATES ARE SLIGHTLY MARGINAL. WILL
ALSO CONTINUE TO MONITOR TRENDS AND ISSUE WARNINGS AS NECESSARY
FOR LARGE HAIL AND DAMAGING WINDS WITHIN THE STRONGEST CORES...AND
MAY HAVE TO EVENTUALLY EXTEND THE WATCH FURTHER EAST/SOUTHEAST
TOWARD THE I80 CORRIDOR IN TIME. THE BACK EDGE OF THE PRECIPITATION
WILL PROBABLY STILL BE IN THE AREA FRIDAY MORNING MOVING OUT OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AFTERNOON MAY BE MOSTLY
DRY...ALTHOUGH THERE DOES APPEAR TO BE ANOTHER WEAK SURGE OF
MOISTURE MOVING SOUTH...WHICH COULD BRING A SLIGHT CHANCE OF
STORMS FRIDAY NIGHT.

BY SATURDAY...HIGH PRESSURE NOSING SOUTH OUT OF THE DAKOTAS SHOULD
KEEP SATURDAY DRY AND SLIGHTLY COOLER. THIS NORTHEASTERLY FLOW
BECOMES EAST SATURDAY NIGHT. AT THE SAME TIME...THERE IS ANOTHER
WAVE MOVING OUT OF THE ROCKIES...SO IT WILL BE A BATTLE OF HOW FAR
EAST THIS SYSTEM CAN GET BY DAYBREAK SUNDAY...VERSUS THE DRY
EASTERLY FLOW WITH HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER
VALLEY. CHANCES SHOULD SPREAD ACROSS THE FORECAST AREA SUNDAY
THOUGH...BUT MAY STILL STRUGGLE TO MOVE INTO WESTERN IOWA. WAVE
COULD MOSTLY BE EAST SOUTHEAST OF THE AREA SO SHOULD BE MOSTLY DRY
SUNDAY NIGHT.

FOR THE EXTENDED FORECAST...THE REGION REMAINS IN PESKY NORTHWEST
FLOW. FORECAST CHALLENGES REMAIN TRYING TO TIME WEAK WAVES INTO
THE AREA...THUS OVERALL FORECAST CONFIDENCE REMAINS LOW. TOWARD
THE END OF THE PERIOD...ANOTHER FRONT SETTLING SOUTH COULD BRING
SOME COOLER TEMPS TO THE REGION BY THURSDAY...BUT COULD ALSO SHUNT
ANY PRECIP THREAT OUT OF THE AREA AS WELL.

DEWALD

&&

.AVIATION...18Z TAFS FOR KOFK...KOMA AND KLNK.

SCATTERED TSTMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
REGION...POSSIBLY HITTING TAF SITES LATE THIS AFTERNOON AND INTO
THE EVENING HOURS. CONDITIONS SHOULD REMAIN VFR FOR THE MOST
PART...HOWEVER SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND
DAMAGING WINDS AND MVFR TO IFR CONDITIONS.

KERN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Aug 1, 4:21 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 PM CDT THU AUG 1 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
421 PM CDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE
AREA THIS EVENING AND SPREAD SOUTH THROUGH THE OVERNIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS...HOWEVER LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING AND THEN REDEVELOP
AGAIN FRIDAY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE
FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF STORMS ON FRIDAY EVENING IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE SATURDAY
NIGHT...PERHAPS LINGERING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING.

KERN

In the hours before

Special weather statement, Aug 1, 7:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 PM CDT THU AUG 1 2013

NEZ044-051>053-020100-
DODGE NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
715 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE...DOUGLAS...
SARPY AND EASTERN SAUNDERS COUNTIES UNTIL 800 PM CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...PAPILLION...LA VISTA...MILLARD...RALSTON...ELKHORN...
GRETNA...VALLEY...SPRINGFIELD...YUTAN...MEAD...WATERLOO...CHALCO...
BENNINGTON...BOYS TOWN AND LESHARA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.

LAT...LON 4127 9589 4128 9591 4130 9590 4130 9593
      4123 9591 4117 9593 4105 9610 4120 9657
      4146 9646 4143 9633 4139 9632 4139 9597
      4136 9594 4135 9596 4133 9595 4131 9588
TIME...MOT...LOC 0011Z 293DEG 27KT 4131 9642

CHERMOK/DEWALD
Special weather statement, Aug 1, 7:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT THU AUG 1 2013

NEZ066>068-020130-
CASS NE-OTOE NE-LANCASTER NE-
743 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHWESTERN OTOE AND
NORTHEASTERN LANCASTER COUNTIES UNTIL 830 PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAVERLY...OR 13 MILES NORTHEAST OF
LINCOLN...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...WEEPING WATER...ELMWOOD...PALMYRA...GREENWOOD...MURDOCK...
EAGLE...MANLEY AND ALVO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.

LAT...LON 4061 9634 4092 9673 4105 9656 4091 9607
TIME...MOT...LOC 0041Z 307DEG 24KT 4099 9657

CHERMOK/DEWALD
Special weather statement, Aug 1, 8:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT THU AUG 1 2013

NEZ065-066-078-020145-
SEWARD NE-SALINE NE-LANCASTER NE-
804 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD...
NORTHEASTERN SALINE AND LANCASTER COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 12 MILES WEST OF
LINCOLN...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...CRETE...MILFORD...HICKMAN...BENNET...FIRTH...HALLAM...
PANAMA...PLEASANT DALE...MALCOLM...ROCA...DENTON AND SPRAGUE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.

LAT...LON 4060 9696 4060 9697 4061 9696 4079 9707
      4094 9691 4071 9646 4053 9648 4053 9691
TIME...MOT...LOC 0100Z 311DEG 25KT 4082 9692

CHERMOK/DEWALD
Local storm report, Aug 1, 8:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HEAVY RAIN       COLUMBUS                41.43N 97.36W
08/01/2013  M2.75 INCH       PLATTE             NE   TRAINED SPOTTER

            FELL OVER A 2 HOUR PERIOD ON THE WEST SIDE OF COLUMBUS.

&&

RCHERMOK
Local storm report, Aug 1, 8:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
809 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HEAVY RAIN       COLUMBUS                41.43N 97.36W
08/01/2013  M2.75 INCH       PLATTE             NE   TRAINED SPOTTER

            ON THE WEST SIDE OF COLUMBUS.

&&

BOUSTEAD
Special weather statement, Aug 1, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT THU AUG 1 2013

NEZ065-078-020200-
SEWARD NE-SALINE NE-
813 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 900 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR 11 MILES EAST OF YORK...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRETE...WILBER...FRIEND...UTICA...DORCHESTER...BEAVER CROSSING...
GOEHNER AND CORDOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.

LAT...LON 4049 9737 4069 9737 4069 9738 4070 9737
      4096 9737 4067 9692 4047 9692
TIME...MOT...LOC 0109Z 311DEG 26KT 4086 9737

CHERMOK/DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:15 PM CDTSpecial Weather StatementOAXDouglas, Sarpy45 min
Aug 1, 7:43 PM CDTSpecial Weather StatementOAXCass47 min
Aug 1, 8:04 PM CDTSpecial Weather StatementOAXLancaster41 min
Aug 1, 8:44 PM CDTSpecial Weather StatementOAXJohnson31 min
Aug 1, 8:57 PM CDTSpecial Weather StatementOAXGage, Jefferson33 min
Aug 1, 9:16 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson29 min
Aug 1, 10:09 PM CDTSpecial Weather StatementOAXPawnee36 min
Aug 1, 10:21 PM CDTSpecial Weather StatementOAXMontgomery, Page54 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.